Soonchunhyang Med Sci.  2017 Dec;23(2):137-139. 10.0000/sms.2017.23.2.137.

A Case of Punctate Leukoderma after 1,064 nm Q-Switched Nd:YAG Laser

Affiliations
  • 1Department of Dermatology, School of Medicine, Catholic University of Daegu, Daegu, Korea. ashkwon@naver.com

Abstract

Punctate leukoderma is characterized of the destruction of melanocytes after chemical of physical damage. In addition, the term is broadly used to describe hypopigmented lesions induced in vitiligo patients after psolaren administration with ultraviolet A and in psoriasis patients with repetitive ultraviolet B phototherapy. The Q-switched neodymium-doped yttrium aluminum garnet (Nd:YAG) laser in treating melasma is frequently reported to be associated with the cause. A 44-year-old woman presented to the department with numerous confetti-like hypopigmented macules on both cheeks for over a year. Weekly treatment of 1,064 nm Qswitched Nd:YAG laser (2.0-3.4 J, 8 mm spot-size) therapy at a non-dermatologic clinic had induced both hyperpigmentation and hypopigmentation lesions. Biopsy performed at both hyperpigmented and hypopigmented lesions revealed variable melanin pigmentation with segmental loss and infiltration of pigment incontinence. The patient was diagnosed with punctate leukoderma and was directed for narrow-band ultraviolet B phototherapy. Herein, we report a case of punctate leukoderma after inadvertent use of 1,064 nm Q-switched Nd:YAG laser.

Keyword

Masson-Fontana; Punctate leukoderma; Q-switched Nd:YAG

MeSH Terms

Adult
Aluminum
Biopsy
Cheek
Female
Humans
Hyperpigmentation
Hypopigmentation
Melanins
Melanocytes
Melanosis
Phototherapy
Pigmentation
Psoriasis
Vitiligo
Yttrium
Aluminum
Melanins
Yttrium
Full Text Links
  • SMS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr